MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910030
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil is slightly stretched and kinked.The findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).A non-sterile galaxy g3 mini 1mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was noted inside the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil is slightly stretched and also kinked; it remains attached to the resistance heating (rh) coil.No other damages were found in the device.The introducer was found to be within specifications for the inner diameter (id).Coil stretching, and kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not established, which can result in coil stretching and kinking.The stretched and kinked condition of the embolic coil were not originally reported in the complaint.The damages noted in the coil prevented the inability to move the coil to be evaluated through functional testing.However, such damages could be the result of the manipulation required to advance and withdraw the embolic coil from the introducer in an attempt to overcome the resistance/friction encountered during the procedure.It is possible that a continuous flush had not been done, without an adequate flush, issues such as resistance between the coil and the introducer can arise, resulting in force inadvertently being applied.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding the coil impeding in the introducer was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil kinking and coil stretching from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 1mm x 3cm coil (glm910030, 30611667) became impeded in the introducer sheath and could not be pushed out.A new device was used to complete the surgery.There was no patient injury reported.No additional information is available.Based on the investigation of the device received, the embolic coil is slightly stretched and kinked.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 05-apr-2023.[additional information]: on 05-apr-2023, additional information was received.The information indicated that it was not necessary to remove or replace the microcatheter.The target vessel was confirmed to be the m1 segment of the middle cerebral artery.A continuous flush was reported to have been maintained through the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rotating hemostasis valve (rhv) during the device advancement.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16408868
Report Number3008114965-2023-00122
Device Sequence Number20307898
Product Code KRD
UDI-Device Identifier10886704080244
UDI-Public10886704080244
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberGLM910030
Device Catalogue NumberGLM910030
Device Lot Number30611667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown